Alert archive / Missouri / Flash Flood Watches in 2020

Flash Flood Watch 2, NWS Kansas City, MO

May 14, 202027 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this flash flood watch at May 14, 2020, 3:20 AM CDT for 27 counties in Missouri; 5 counties in Kansas. It took effect at May 14, 2020, 7:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 14, 2020, 3:20 AM CDT (08:20 UTC)
In effect from
May 14, 2020, 7:00 PM CDT
Expired
May 15, 2020, 4:35 AM CDT
In force
10 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 32 counties

Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2020-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2020-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

235 
WGUS63 KEAX 140820
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
320 AM CDT Thu May 14 2020

...Heavy Rain Expected This Evening and Overnight...

.A line of thunderstorms will likely form this evening, and slowly
push eastward through the overnight period. Two to three inches of
rain could fall within these clusters of storms, which may produce
some flash flooding.

KSZ103>105-MOZ021-022-028>030-037-142100-
/O.NEW.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leavenworth-Wyandotte-Johnson KS-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, and Independence
320 AM CDT Thu May 14 2020

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of Kansas and Missouri, 
  including the following areas, in Kansas, Johnson KS, 
  Leavenworth, and Wyandotte. In Missouri, Caldwell, Clay, 
  Clinton, Jackson, Platte, and Ray. 

* From this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local
  creeks and streams may quickly rise due to the heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MOZ016-017-023>025-031>033-142100-
/O.NEW.KEAX.FF.A.0002.200515T0300Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sullivan-Adair-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-
Including the cities of Milan, Green City, Kirksville, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, and Moberly
320 AM CDT Thu May 14 2020

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of north central Missouri and 
  northeast Missouri, including the following areas, in north 
  central Missouri, Carroll, Chariton, Linn MO, Livingston, 
  Macon, Randolph, and Sullivan. In northeast Missouri, Adair. 

* From this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local
  creeks and streams may quickly rise due to the heavy rain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ057-060-MOZ038>040-043>046-053-054-142100-
/O.NEW.KEAX.FF.A.0002.200515T0300Z-200515T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
320 AM CDT Thu May 14 2020

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of east central Kansas and 
  Missouri, including the following areas, in east central 
  Kansas, Linn KS and Miami. In Missouri, Bates, Cass, Cooper, 
  Henry, Howard, Johnson MO, Lafayette, Pettis, and Saline. 

* From this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local
  creeks and streams may quickly rise due to the heavy rain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
2 follow-up statements
974 
WGUS63 KEAX 141718
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
1218 PM CDT Thu May 14 2020

...Heavy Rain Expected This Evening and Overnight...

.A line of thunderstorms is expected to develop late this
afternoon or this evening, and slowly push southeastward through 
the overnight period. Two to three inches of rain could fall 
within these clusters of storms, which may produce some flash 
flooding.

MOZ007-008-014-015-150130-
/O.EXA.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam-Schuyler-Daviess-Grundy-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, and Trenton
1218 PM CDT Thu May 14 2020

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
expanded the

* Flash Flood Watch to include portions of north central 
  Missouri and northeast Missouri, including the following 
  areas, in north central Missouri, Daviess, Grundy, and Putnam. 
  In northeast Missouri, Schuyler. 

* From 7 PM CDT this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a 
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local 
  creeks and streams may quickly rise due to the heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MOZ016-017-023>025-031>033-150130-
/O.EXT.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sullivan-Adair-Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-
Including the cities of Milan, Green City, Kirksville, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, 
Salisbury, Brunswick, Keytesville, and Moberly
1218 PM CDT Thu May 14 2020

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of north central Missouri and northeast Missouri, 
  including the following areas, in north central Missouri, 
  Carroll, Chariton, Linn MO, Livingston, Macon, Randolph, and 
  Sullivan. In northeast Missouri, Adair. 

* From 7 PM CDT this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a 
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local 
  creeks and streams may quickly rise due to the heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ103>105-MOZ021-022-028>030-037-150130-
/O.CON.KEAX.FF.A.0002.200515T0000Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leavenworth-Wyandotte-Johnson KS-Clinton-Caldwell-Platte-Clay-Ray-
Jackson-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, and Independence
1218 PM CDT Thu May 14 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Johnson KS, Leavenworth, and Wyandotte. In 
  Missouri, Caldwell, Clay, Clinton, Jackson, Platte, and Ray. 

* From 7 PM CDT this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a 
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local 
  creeks and streams may quickly rise due to the heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

KSZ057-060-MOZ038>040-043>046-053-054-150130-
/O.CON.KEAX.FF.A.0002.200515T0300Z-200515T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
1218 PM CDT Thu May 14 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH FRIDAY MORNING...

The Flash Flood Watch continues for

* Portions of east central Kansas and Missouri, including the 
  following areas, in east central Kansas, Linn KS and Miami. In 
  Missouri, Bates, Cass, Cooper, Henry, Howard, Johnson MO, 
  Lafayette, Pettis, and Saline. 

* From 10 PM CDT this evening through Friday morning

* Heavy rain, resulting in two to three inches of rain in just a 
  few hours, is expected this evening, lasting into the early 
  overnight hours. 

* Area roads may become inundated with running water, and local 
  creeks and streams may quickly rise due to the heavy rain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
792 
WGUS63 KEAX 150935
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
435 AM CDT Fri May 15 2020

...Heavy Rainfall Has Ended Across the Region This Morning...


KSZ057-060-MOZ038>040-043>046-053-054-151045-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-200515T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Linn KS-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Paola, Osawatomie, Louisburg, Pleasanton,
La Cygne, Mound City, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
435 AM CDT Fri May 15 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east central Kansas and
Missouri has been cancelled. The line of heavy rainfall that
impacted the region Thursday night through early this morning has
ended, with the remaining rainfall moving south and east of the
area.

$$

KSZ103>105-MOZ007-008-014>017-021>025-028>033-037-151045-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-200515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leavenworth-Wyandotte-Johnson KS-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-
Clay-Ray-Carroll-Chariton-Randolph-Jackson-
Including the cities of Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, 
Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, 
Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, 
La Plata, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Kansas City, and Independence
435 AM CDT Fri May 15 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Kansas and Missouri has
been cancelled. The line of heavy rainfall that impacted the 
region Thursday night through early this morning has ended, with 
the remaining rainfall moving south and east of the area.

$$

Kurtz

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:00 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 14, 1:00 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
100 AM CDT Thu May 14 2020

.Discussion...
Issued at 341 PM CDT WED MAY 13 2020

Key Message: Thunderstorms, a few of which could be severe, continue
to look possible tomorrow afternoon and evening along/ahead of a
cold front advancing through the area.

The MCS that developed early this morning and was moving eastward,
basically stalled and consolidated in southeastern Kansas. This
area of storms was being maintained by broad southwesterly flow
around 850mb with new cells developing into that flow. Models have
really struggled with this mesoscale system but it should eventually
weaken with time as it moves eastward into weaker instability. So
have just kept some mention of PoPs going in the southern
forecast area to account for this.

Focus then shifts to the overnight hours. The diffuse warm front
will have lifted north through the area by the overnight hours but
become stationary from north central Kansas into southeastern
Nebraska. That boundary may become the focus for storms late
tonight as a subtle shortwave trough moves east and low-level
southwesterly flow increases into that boundary. Models suggest
the potential for several thousand J/kg of MUCAPE will develop/ be
present for storms overnight with enough shear that a few severe
thunderstorms look possible. Relatively steep mid-level lapse
rates would suggest some potential for large hail. Could also see
heavy rainfall as the southwesterly low-level flow feeds moisture
into the system and may also result in training of cells, similar
to what was occurring in southeastern Kansas today. What happens
with this cluster of storms could have an impact on how things
evolve for tomorrow afternoon and evening. But overall, the
aforementioned boundary will move southward as a cold front and be
situated mainly across the southern half of the forecast area.
Sizable MUCAPE will build in the warm and humid conditions ahead
of the front such that 3000 J/kg will likely be available for
storms. Thunderstorms should develop along/ahead of this front
late tomorrow afternoon or into the evening hours. With modest
shear around 30kts, but almost nearly perpendicular to the
boundary, there could be some supercell structures initially. But
the overall trend will be towards multicell/ bowing segments. With
ample moisture, a slow moving boundary, and southwesterly flow
feeding into the storms, there could be some training cells and
thus a limited flash flood threat before a strong enough cold pool
forms, forcing storms to accelerate away from the area.

The front should settle south of the forecast area for Friday with
the best precipitation chances in our southern zones as a result.
That boundary could lift back northward Saturday as another
shortwave wave trough moves across Nebraska and Iowa. That front may
be the focus for storms again during the day Saturday/ Saturday
night. Early next week, the upper-level pattern will transition to a
fairly strong upper ridge and this should lead to quieter weather
but overall a warming trend.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1256 AM CDT THU MAY 14 2020

Scattered thunderstorms will form over the next 3-5 hours, mainly
north of the terminals, but a few showers may move through the
terminals during the overnight hours. Any heavy shower may bring
visibility down to below VFR levels for brief periods. After a
lull in the storms for the morning hours a more prevalent round of
thunderstorms will form in the mid to late afternoon hours on
Thursday. These storms should be strong with large hail and
gusty erratic and potentially damaging winds. They should move
through progressively and be clear of the terminals by late
evening Thursday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Barham/Leighton
Hazardous weather outlook, May 13, 4:58 AM CDT, 22 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
458 AM CDT Wed May 13 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
458 AM CDT Wed May 13 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms possible today and tonight hail will
be the primary threat.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong to severe thunderstorms and heavy rain possible Thursday.
Heavy rain may cause some stream flooding and periods of flash
flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, May 14, 2:28 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
228 AM CDT Thu May 14 2020

KSZ025-140815-
Atchison KS-
228 AM CDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATCHISON COUNTY UNTIL 315
AM CDT...

At 228 AM CDT, Doppler radar was tracking a strong thunderstorm over
Denison, or near Holton, moving east at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Atchison, Effingham, Lancaster, Farmington, Arrington, Cummings and
Potter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3953 9557 3962 9521 3943 9513 3941 9520
      3942 9523 3942 9557
TIME...MOT...LOC 0728Z 256DEG 32KT 3941 9567
Special weather statement, May 14, 2:56 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
256 AM CDT Thu May 14 2020

KSZ025-MOZ020-028-140845-
Atchison KS-Platte MO-Buchanan MO-
256 AM CDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...SOUTHERN BUCHANAN AND
NORTHERN PLATTE COUNTIES UNTIL 345 AM CDT...

At 256 AM CDT, Doppler radar was tracking a strong thunderstorm over
Atchison, moving east at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Atchison, Weston, Gower, Agency, Effingham, Edgerton, Dearborn,
Camden Point, Rushville, Lancaster, Muscotah, Lewis And Clark
Village, De Kalb, Ridgely, Farmington, Iatan, Faucett, Arrington,
Bean Lake and Lewis And Clark Vi.

This includes Interstate 29 between mile markers 24 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3957 9556 3963 9510 3963 9508 3962 9506
      3964 9505 3970 9460 3942 9460 3942 9557
TIME...MOT...LOC 0756Z 258DEG 28KT 3954 9512
Special weather statement, May 14, 3:11 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
311 AM CDT Thu May 14 2020

MOZ013-014-020>022-140900-
Buchanan MO-Clinton MO-Daviess MO-De Kalb MO-Caldwell MO-
311 AM CDT Thu May 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUCHANAN...SOUTHERN
DAVIESS...CLINTON...CALDWELL AND SOUTHERN DEKALB COUNTIES UNTIL 400
AM CDT...

At 311 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plattsburg, moving east at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cameron, Plattsburg, Lathrop, Hamilton, Gallatin, Gower, Braymer,
Stewartsville, Agency, Polo, Osborn, Breckenridge, Kingston, Cowgill,
Kidder, Winston, Easton, Altamont and Turney.

This includes Interstate 35 in Missouri between mile markers 41 and
63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3961 9375 3955 9376 3957 9476 3976 9475
      3994 9388
TIME...MOT...LOC 0811Z 262DEG 35KT 3964 9440

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:56 AM CDTSpecial Weather StatementEAXBuchanan49 min
May 14, 3:11 AM CDTSpecial Weather StatementEAXCaldwell, Clinton49 min
May 14, 10:25 AM CDTRiver Flood WarningEAXCass, Henry, Johnson70 hr
May 14, 10:25 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
May 14, 10:25 AM CDTRiver Flood WarningEAXCooper, Saline4 days
May 14, 10:25 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
May 14, 4:47 PM CDTSpecial Weather StatementEAXNodaway28 min
May 14, 5:11 PM CDTSevere Thunderstorm WarningEAXNodaway34 min
May 14, 5:31 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth44 min
May 14, 6:12 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth33 min
May 14, 6:39 PM CDTAreal Flood AdvisoryEAXNodaway, Worth5 hr
May 14, 6:43 PM CDTSpecial Weather StatementEAXHarrison, Nodaway, Worth47 min
May 14, 2:28 AM CDTSpecial Weather StatementEAXAtchison47 min

Nearby

Flash Flood Watches in Missouri, 2020Flash Flood Watches in Kansas, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.